It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by theresa on March 02, 2000 at 16:50:22:

In Reply to: Re: Information Sought on Topiramate (Topamax) posted by Janet on February 17, 2000 at 02:24:22:

: : Hi - I have a 19-year-old-daughter who started with petit-mal, then focal seizures, and now since December 1999, has had 3 severe episodes of grand mal. The second time, she landed up in ICU for 2 days after suffering endless seizures for almost 3 hours. She has been Bulimic for some time too. It got worse when her doctor put her onto Topamax in August 1998 - it's side effect is weight loss. This definitly assisted her weight loss quite effectively but I believe the bingeing and purging played a big part too. Because Topamax did not work effectively on the Epilepsy, she has had to change to Lamictin. It's a never ending story with no real solution in sight - I think anyway. Good luck. Theresa
: : I have had Complex Partial Epilepsy for a number of years and tried a number of drugs including Tegretol (2000mgs at the moment), Epilium (Depakote) in 5000 mg doses, Dilantin, Neurontin and Lamictal (Lamotogrine).

: : Broadly, none of these drugs helped me with the exception of the cocktail of Tegretol and Epilium and I could not continue that because of the side effects of the Epilium.

: : My specialist has now given me the drug Topiramate in conjunction with the Tegretol.

: : I understand Topiramate is a new drug and in my case it is a drug of last resort before an operation.

: : I would like information from any one who has taken Topiramate as I want to learn about whether it has been successful for them and what side effects they have experienced.
: : My daughter, Jennifer, who is 19 yrs. old, started on
: Topamax about 2 months ago. She has a history of both petit
: mal & grand mal seizures and was previously taking
: Depakote, but she had gained a lot of weight due to that
: drug. Since she has been on Topamax and has (slowly) gone
: off Depakote, she has lost 10 lbs. already, although she is
: experiencing the strong side effects of Topamax. She is away
: at her first year of college and cannot concentrate, very
: forgetful and is constantly drowsy. Because she can't focus
: on anything for long, she hasn't been able to retain what she
: studies for, which has caused her to become very depressed,
: to the point of experiencing suicidal thoughts. She is hoping
: that the side effects will wear off soon, because she can't
: stand the thought of going back on Depakote and gaining
: weight.

: She was also previously bulimic, but with Topamax, she says
: that she has no feeling of binging or purging, that it has
: completely helped her obsessive/compulsive disorders. On
: the other hand, her loss of memory and total lack of focus
: has left her very depressed. She has been on it now for 2 months,
: although only at 400 mg. for 2 weeks.



Follow Ups

All times are GMT -7. The time now is 06:15 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!